I have Persistent Sinus Tachycardia (70%) with simple PVC's and mild mitral valve regurgitation. I also have Edema. I take Tenorman, Spironolactone, and Lasix. I also take other meds for my stomach, depression and anxiety. I have a history of Bulimia with anorexic traits, Bipolar, self mutilation, Polycystic Ovarian Syndrome, and anhidrosis with severe heat intolerance. Family history of heart conditions, mostly to do with the left heart and low blood pressure. Grandfather's left side of heart didnt work right, he had low blood pressure, passed out a lot. Passed away after his heart just stopped beating, no blockages. Mother has arrhythmias and low blood pressure and MVR. My son had IUGR (5 weeks behind gestation at birth at 30 weeks) HLHS, Situs Inversus and Dextrocardia, transplanted at 6 months and passed away at 10 months due to PTLD and cellular rejection. I have a few questions.
1. My psychiatrist, who I see every 2 months, is starting me on Lithium low dose (300 MG/day) and he said it could have interactions with some of my heart meds, lasix in peticular, but didnt go into much detail and said things should be fine. I dont see my cardiologist for another 2 months, and my GP till January 4th (I see him every two weeks). I am extremely nervous about taking the lithium without knowing anything about it and how it can interact with the lasix or other meds. Can lithium affect any of my heart conditions and can it interact with the lasix?
2. Before I found out I was pregnant I was on effexor and deep into a restriction period of my eating disorder. I didn't find out I was pregnant till I was 11 weeks when I stopped the effexor and was admitted for re-feeding via NG and IV lipids. Could the effexor and restriction been the cause of my sons conditions, or is it something that just happens? Or genetics? I have always been afraid to ask that question.
I hope to hear from you soon. I haven't started the lithium and don't want to start until I have some answers.
It sounds as if you've been through a lot. My condolences on the loss of your child, I'm sure that must have been very difficult. If your doctor is recommending lithium, go ahead and take it as prescribed. Lasix can sometimes decrease the excretion of lithium in the kidneys, but if your physician monitors your lithium levels it should be fine. Lithium toxicity can cause a slow heart rate and other cardiac arrhythmias, but these aren't common. As for your son, it sounds as if his heart conditions were genetic and not caused by anything you may or may not have done. Please don't feel responsible for his death. I hope this helps.
I'm sorry it took me so long to get back to you to thank you. I've been in and out of the hospital for the last month. Psychiatric, not medical. I felt I should tell you what happened with the lithium. I did start taking it, and within two days, I developed headaches, nausea, a lot of palpitations (Even on the Tenorman) and really swollen ankles (While on Lasix). I stuck to them for a week then called my GP (my psychiatrist who put me on it was gone away) and told him what was happening. He told me to stop them right away, that I didn't need to wean them. I stopped them and 2 days later the all the issues were gone. When my Psychiatrist came back, he wanted me to start on it again, saying it was probably just a fluke with timing. So I started on it again, and the same thing happened. Stopped it and it was gone in 2 days. So whether its a reaction with any of my meds (Tenorman, Magnesium, Vitamin D, Multivitamin, Calcium, Lasix, Rabeprazole, Domperidone, Bupropion, Spironolactone, Melatonin, Trazodone, Docusate, Clonazepam, Zopiclone when needed, Atasol 30 when needed & Fosamax), or just a reaction to nothing, I had to stop taking them. I also developed blood in my urine, which we've found no reason for (3x Urine Cytology, Cytoscopy, Ultrasound, CT & Lab work every week) This all gets very old, and sometimes you just feel like giving up. Thank you for answering. Not many people do.
As for my son, its very hard not to feel guilty for his issues when you constantly see advertisements on TV talking about Effexor causing heart defects, which they didn't tell us about in 2004. I know my eating disorder could have played a part in the IUGR, but the last couple of years, seeing all the ad's has brought back a lot of questions and guilt. Even my own Cardiologist avoids questions about my son, because he didn't handle his case because I lived in a different province. Thank you very much for your reassurance. I really appreciate it.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.